Just finished 5 years of Tamoxifen and 5 years of Femara. Now Im wondering what can be expected? Do side effects go away immediately? Is there such thing as withdrawal where side effects get worse before better? Who has been through it and how are you doing? Thanks.
My breast cancer was stage 1,grade 1 and HER2 negative and no lymph nodes involvement.
After my lumpectomy and radiation sessions,I first started taking Arimidex for 3 years.This drug caused a lot of pain and aches in my bones and muscles.My Surgeon told me to try Femara to see if I could better tolerate it.So I took Femara for one more year.The side effects were much less aggravating,but it still caused fatigue, arthritis,indigestion,muscle pain and weight gain.
Finally my Surgeon told me to stop the drug and I did. In total I was taking these drugs for 4 years.I had absolutely no withdrawal side effects,quite the contrary ,I started to feel much better just a few weeks later.I felt like a new person again.
Of course I am extremely vigilant and continue to see my Breast Surgeon regularly, have my yearly mammograms, blood test and do my SBE monthly to check for anything unusual.So far,thank God ,everything is just fine.
I think you should be very happy to have taken this drug for ten years.Usually 5 years is recommended to lessen the risk of BC recurrence.By adding five more years,I am sure you have obtained maximum protection .
Just keep vigilant if you notice anything unusual in your breasts,regularly see the doctor who is treating you and follow all his/her recommendations..
I wish you well and hoping that you will continue with NED (No evidence of disease) for a very long time to come...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.